I developed acid and/or bile reflux two months after gall bladder surgery. The Dr. put me on 40mg of Nexium for two weeks and I got about 70-80% relief of my symptoms. I still felt some burning in my throat and a lot of burping. The Dr increased the Nexium dosage to 80mg daily. I am concerned about side effects especially possible damage to my liver since I also take 40 mg of Lipitor daily.
7 Feb 2011
Funny how you are asking this question. I went to the doctor today and am having pain right below the ribcage. I have a history of reflux also. I usually take Nexium 40mg once a day. He suggested that I take 2 a day. I guess it is o.k. I was a little concern about long side effects too. Hope this helps you. Take care!
14 Nov 2011
Your concern of side effects is valid but I would be more concerned about the effects on my bone health. I was taking the same dosage as you are and did for 12 years. On the other hand, you are going to have to really watch what you eat, the gall bladder issue you have is creating problems with you system being able to digest fats of any sort, remember some are supposed to be good, but not to your system anymore. If you can control the foods you eat and learn what is okay and not okay for your system, you will find that you will be less dependant on the nexium. Good health to you
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on Nexium for 3 yrs is this to long to be on this drug? I have a lot of gas pain &bloat?
I have read that the course of treatment with nexium is for 4 to 8 weeks to heal and a second dose may be needed. I went off of it one day and the ...
1 answer • 4 Nov 2009
1 answer • 5 Nov 2009
Gastroesophageal Reflux Disease - Is there some foods not recommended to eat when taking Ranitidine?
... Can it cause bloating of the stomach?
1 answer • 16 Nov 2009
... indicate Nexium can cause esophagitis. Anyone else heard about this or experienced it? I just had an endoscopy and they said I had esophagits and ...
2 answers • 13 Mar 2010
1 answer • 27 Apr 2010